| Model Number |
BEA28-90/I16-30 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
06/21/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft an afx infrarenal extension, an express sd (non-endologix), and an endurant (non-endologix).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Reportedly, due to the patient's short proximal neck the snorkel technique was used for this procedure.The express sd stent was deployed, then the endurant cuff was deployed on the proximal side via left access.The afx2 bifurcated stent graft was then deployed.Post deployment there was almost no overlap between the endurant cuff and the afx2 bifurcated stent graft.The afx infrarenal extension was deployed to bridge the two devices.Balloon touch up was performed; however, a residual type iiia endoleak remained.The physician elected to end the procedure and anticipated the type iiia endoleak would cease with medication (protamine).The patient was reported to continue to be monitored.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intraoperative type iiia endoleak at the bifurcated stent graft and non-endologix proximal stent is confirmed from the still images.This is consistent with the reported adverse event/incident.The most likely causation for the intraoperative type iiia endoleak is user related due to the neck anatomy in addition to the concomitant use with products outside the ifu.The final patient status was reported as being expired post reintervention (reported under mfr# 2031527-2022-00025).No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.